Tussionex Overdose

Treatment Options

Early treatment after a Tussionex overdose is essential. If the overdose was recent, a healthcare provider may "pump" the stomach, induce vomiting, or administer activated charcoal to prevent the body from absorbing this medication.
 
Treatment will primarily involve ensuring that breathing problems do not become life-threatening. The antidote naloxone (Narcan®) may be used to counteract slowed and shallow breathing that can occur with a narcotic overdose, which includes Tussionex. In severe cases, ventilator support may also be used.
 
Treatment will also involve supportive care, which consists of treating symptoms that occur as a result of the overdose. Supportive treatment options may include:
 
  • Oxygen
  • Fluids through an intravenous line (IV)
  • Medications to increase blood pressure.
 
5 Tips to Keep a Cold at Bay

Tussionex Medication Information

Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.